|Barked: Fri Jan 30, '09 8:33am PST |
|Converseley, the human medicine cabinet can contain POISON, so BEWARE. This is a list of a few bads from the ASPCA:
NSAIDs (non-steroidal anti-inflammitory drugs), like ibuprofen and naproxen. The most common cause of pet poisoning in small animals.
Anitdepressants - certain types can lead to serotonin syndrome, a condition marked by seizures, tremors,vocalization, disorientation, elevated heart rate, blood pressure and temperature, agitation.
Acetaminophen - also known as Tylenol, Panadol and Paracetamol, etc., can damage red blood cells and interfere with the bodies ability to transport oxygen. Can cause liver damage.
Methylphenidate (for ADHD) - can dangerously raise heart rate, blood pressure and temperature and cause seizures.
Fluorouracil - anticancer drug, can be rapidly fatal, even when pet chews discarded cotton swabs used to apply the medicine.
Isoniazid - used agains tuberculosis, can cause rapid onset of seizures that may lead to death.
Pseudoephedrine - in OTC decongestants is a stimulant that can cause elevated heart rate, blood pressure and temperature and can cause seizures.
Anti-diabetics - such as glipizide and glyburide, can cause a major drop in blood sugar levels pet, symptoms include disorientation, seizures and lack of coordination.
Vitamin D derivatives - Even small exposures to vit. D analogues (similar but different chemical structure) like calcipotriene and calcitriol can cause life-threatening spikes in blood calcium levels in pets. Clinical signs of exposure are vomiting, loss of appetite, increased urination and thirst due to kidney failure. Signs often don't occur for more than after 24 hours of ingestion.
Baclofen - a muscle relaxant, can lead to seizures, coma and death. Symptoms are depression, disorientation, vocalization.
Edited by author Fri Jan 30, '09 8:35am PST
|my page | msg me | gift me | become pals|